In the continuing controversy that periodically arises with regard to the oral contraceptive pill, here is one more: while successive studies either laud the pill as a means of achieving good health or debunk it as a cause of disease, this is one more that tells us it’s not good for, of all things, our hair!
Specialists are now saying that it could be the hormones contained in contraceptive pills that could be responsible for triggering hair loss among certain women.
It would seem that the older generation of contraceptive pills is possible causes for hair loss among women even in their 30s and 20s.
It is women as young and in their 20s who may have a genetic predisposition to hair loss, for whom hair loss is triggered by use of the pill.
Experts say that it is the progesterone contained in the pill that can have a male hormonal effect on the woman’s hair, which is what may trigger the thinning.
This problem is less known because the link between genes and hair thinning may not be clearly understood and often women don’t notice their hair thinning. The condition caused by the pill however can be treated without much difficulty.